Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Embedding theorems and generalized discrete ordered abelian groups

Authors: Paul Hill and Joe L. Mott
Journal: Trans. Amer. Math. Soc. 175 (1973), 283-297
MSC: Primary 06A60
MathSciNet review: 0311540
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let G be a totally ordered commutative group. For each nonzero element $ g \in G$, let $ L(g)$ denote the largest convex subgroup of G not containing g. Denote by $ U(g)$ the smallest convex subgroup of G that contains g. The group G is said to be generalized discrete if $ U(g)/L(g)$ is order isomorphic to the additive group of integers for all $ g \ne 0$ in G. This paper is principally concerned with the structure of generalized discrete groups. In particular, the problem of embedding a generalized discrete group in the lexicographic product of its components, $ U(g)/L(g)$, is studied. We prove that such an embedding is not always possible (contrary to statements in the literature). However, we do establish the validity of this embedding when G is countable. In case F is o-separable as well as countable, the structure of G is completely determined.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 06A60

Retrieve articles in all journals with MSC: 06A60

Additional Information

Keywords: Totally ordered group, discrete group, generalized discrete, Hahn's embedding theorem, regular group
Article copyright: © Copyright 1973 American Mathematical Society

American Mathematical Society